Question on Guaifensin, Levofloxacin, Clarithromycin, Nasonex & Afrin

Discussion in 'Support' started by James69, Oct 14, 2015.

tinnitus forum
    1. James69

      James69 Member

      Tinnitus Since:
      09/2015
      Can anyone specify whether or not if any of these are considered to be ototoxic?

      1. Cheratussin (guaifenesin)
      2. Levofloxacin (levaquin)
      3. Clarithromycin (Biaxin XL 500 mg)
      4. Nasonex (mometazone)
      5. Afrin (decongestant spray)

      I was taking Cheratussin (guaifenesin) regularly for over a week in the wake of my coming down with a virus, which led my GP to discover my "infected" left ear. GP first gave me Levofloxacin (levaquin). I noticed a humming in ears that night & ringing on nights 2 & 4. Stopped taking that one on the spot. Next week went back to GP, & got a script for Clarithromycin (Biaxin XL 500 mg) because of the ear. My current ringing began four days into taking it & remains to this day. Stopped taking it immediately. Went to ENT- he said I had Eustachian Tube Dysfunction & gave me Nasonex, which I am still taking now. Nasonex sems to be slowly plugging my nose...I can still breathe through it, but it is slightly inhibited. Would taking Afrin (decongestant spray) likely help or hinder the congestion?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.